MAUDE Adverse Event Report: COOK INC LUMAX WHITE PULMONARY COAXIAL GUIDING CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC LUMAX WHITE PULMONARY COAXIAL GUIDING CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G11165
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a pulmonary artery embolization procedure, the hub of the inner portion of a lumax white pulmonary coaxial guiding catheter cracked.As a result, air was able to be aspirated during a "critical portion of the procedure".The patient's outcome was reportedly "as expected".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received on 14jun2019 stating the target site was the pulmonary artery, and was accessed using the right common femoral vein.A.035 wire guide was being used during the procedure.Reportedly, the patient's anatomy was no tortuous or calcified.No additional interventions were required, the physician just exchanged the inner catheter for a 5 french catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and the quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no related non-conformances.It should also be noted that the other complaints associated with this lot number were for unrelated failures.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which notes that ¿extreme care must be exercised during manipulation and withdrawal to prevent pulling catheter apart.¿ based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUMAX WHITE PULMONARY COAXIAL GUIDING CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692625
Report Number1820334-2019-01387
Device Sequence Number19246347
Product Code DQY
UDI-Device Identifier00827002111653
UDI-Public(01)00827002111653(17)210724(10)8637532
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K902905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Model NumberG11165
Device Catalogue NumberLMGRF-8.0C-80-MPA-PULM
Device Lot Number8637532
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/14/2019
01/16/2020
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/19/2019
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight85